Share Facebook
Crohn's Disease Forum » Treatment » Enteral Nutrition & TPN » Tape bothering skin on cheeks--skin care advice?


11-17-2016, 09:51 AM   #1
ChicagoMom
 
ChicagoMom's Avatar
 
Join Date: May 2014
Location: Chicago, Illinois
Tape bothering skin on cheeks--skin care advice?

Hi all! My 13-year-old daughter started supplemental NG tube feedings overnight this week and is doing a great job with them so far. Thus far we've been using the adhesive that the home health company delivered to secure the tube to her face, but after just two days I can already see that it is irritating her skin, causing a red spot on her cheek after she takes it off. Due to many recommendations on here I've ordered some Hypafix, which should arrive today and I'm hopeful that that will be a good, comfortable solution for securing the NG tube to her cheek. My question is, can anyone recommend a good skin care regimen to help keep the irritation under control on her cheeks? I'm fairly certain she's not having an "allergic" reaction to the adhesive, more just that the skin on her cheeks isn't used to being taped up over and over. I'm taking her to see a dermatologist, but of course can't get her in until January. I thought I'd ask here in the meantime since so many of you have great advice to share. She has fairly sensitive skin, but no skin issues related to the Crohn's. Thanks!
__________________
*R*~mom of *L*~age 14-diagnosed with CD 5/14

Currently taking:
Remicade 10mg/kg
Methotrexate 15mg/week
NG-tube at night

Past meds:
6-mp--discontinued 9/14 because it caused bone marrow suppression
Prednisone--5/14-11/14
11-17-2016, 01:14 PM   #2
pdx
Senior Member
 
Join Date: Dec 2014
Location: Portland, Oregon

My Support Groups:
I think you'll find that using Hypafix will take care of the irritation. My daughter's skin reacted to tegaderm and duropore, but Hypafix was really easy on her skin. Maybe try to use a different location for the Hypafix for a few days just to let the irritated spot heal. My daughter used two circles of Hypafix just a little bigger than a quarter: one right next to her nose, and another a little further back on her cheek. (She also drew emojis on the circles, just to be cute. )

Good luck--hope the Hypafix does the trick.
__________________
Daughter E (15) dx with Crohn's 12/18/14 at age 12

Current treatment:

Remicade started 12/24/14 (currently on 9 mg/kg every 6 weeks)
Oral methotrexate restarted 12/2/16 (15 mg weekly)
vitamin D, folic acid, multivitamin, Prozac

Past Treatment
90% EN via NG tube 2/9/15 - 4/2/15
50% EN via NG tube 4/3/15 - 4/18/15
Supplemental EN via NG tube 5/7/15-6/19/15
Budesonide 3/3/15-6/30/15
Oral methotrexate 3/13/15 - 5/14/16 (15 mg weekly)
Topical clobetasol for Remicade-induced psoriasis
11-17-2016, 01:25 PM   #3
Maya142
Forum Monitor
 
Maya142's Avatar
Remind me - is she keeping the tube in or taking it out every night?

We also used Hypafix. It really helped. My daughter was inserting the tube every night so she tried to switch sides to give her skin a break. Honestly, there is not a lot you can do. My kiddo had sensitive skin too and her cheeks would get red and irritated.

There is also Kids Hope Chest which has tape like Hypafix with pictures printed on it - ladybugs, hearts, animals etc. It's called "Feeding Friends." That it also pretty gentle tape and is more fun. She might be too old for that but they use it at our Children's Hospital and you can order it online:
http://www.kidshopechest.com/feeding...-stickers.aspx

My daughter would use some of the stickers - the ladybug, the flower and the heart were ok, everything else was too babyish . They worked well for her.

This is a good blog which has lots of info about tape: http://agirlandhertube.blogspot.com/...es-taping.html
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
11-17-2016, 01:28 PM   #4
Maya142
Forum Monitor
 
Maya142's Avatar
It seems like from your info that she is inserting it every night (sorry, I missed that!!) -- if so, I'd have her try and switch sides whenever one side gets irritated. We used lotion on the cheek that wasn't being used that night -- just Aveeno, the kind for eczema. That helped a little.

We also used as little tape as possible to secure it. Obviously, you want it to not come out and "feed the bed" (trust me, it's no fun!!) but too much tape caused more irritation.

Good luck! Way to go L for adapting to the tube and feeds!
Reply

Crohn's Disease Forum » Treatment » Enteral Nutrition & TPN » Tape bothering skin on cheeks--skin care advice?
Thread Tools


All times are GMT -5. The time now is 11:09 PM.
Copyright 2006-2017 Crohnsforum.com